Alert archive / California / Special Weather Statements in 2010
Special Weather Statement, NWS Eureka, CA
NWS Eureka, CA issued this special weather statement at Mar 8, 2010, 6:13 PM PST for Humboldt County, California. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 8, 2010, 6:13 PM PST (02:13 UTC)
- Expired
- Mar 8, 2010, 7:00 PM PST
- In force
- 47 min
- Issued by
- NWS Eureka, CA
County Humboldt County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 47 km from the middle of the area, began a volume at 02:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 2.2 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1323 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WWUS86 KEKA 090213
SPSEKA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA CA
613 PM PST MON MAR 8 2010
CAZ001-090300-
HUMBOLDT CA-
613 PM PST MON MAR 8 2010
THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL HUMBOLDT COUNTY IN NORTHWEST CALIFORNIA
UNTIL 700 PM PST
AT 608 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES NORTH OF ARCATA..MOVING SOUTH AT 20 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND HAIL UP TO DIME SIZE.
LOCATIONS IMPACTED INCLUDE...
ARCATA...
EUREKA...
LAT...LON 4084 12419 4089 12415 4103 12411 4105 12416
4111 12415 4113 12401 4077 12392 4077 12394
4071 12394 4066 12422
TIME...MOT...LOC 0213Z 355DEG 16KT 4103 12411
$$
JCAWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this special weather statement went out at Mar 8, 2:38 PM PST, 3 hours 35 minutes earlier.
Area forecast discussion, Mar 8, 2:38 PM PST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE EUREKA CA 238 PM PST MON MAR 8 2010 .SYNOPSIS...ISOLATED RAIN AND SNOW SHOWERS WILL DIMINISH OVERNIGHT...WITH ISOLATED THUNDERSTORMS DURING THE EVENING OVER MENDOCINO COUNTY. ANOTHER STORM SYSTEM WILL APPROACH ON TUESDAY...BRINGING ANOTHER ROUND OF RAIN AND SNOW TO THE REGION TUESDAY NIGHT AND WEDNESDAY. YET ANOTHER STORM IS EXPECTED FOR FRIDAY. && .DISCUSSION...VISIBLE IMAGES SHOW UPPER LOW MOVING SOUTH OF THE CAPE THIS AFTERNOON...AND SURFACE ANALYSES SHOW THE FRONT MOVING INTO SOUTHERN CALIFORNIA. COLD AIR ALOFT HAS PRODUCED INSTABILITY OVER THE AREA AND A FEW LIGHTNING STRIKES HAVE BEEN OBSERVED AROUND THE REGION...MAINLY OVER THE SAC VALLEY. THE UNSTABLE ATMOSPHERE HAS PRODUCED RAIN SHOWERS...HEAVY AT TIMES...INCLUDING REPORTS OF SMALL HAIL FROM FORT BRAGG AND GUALALA. SNOW SHOWERS HAVE BEEN REPORTED AS LOW AS 1200 FT ON BALD HILLS ROAD...WITH 1-2 INCHES REPORTED FROM KNEELAND AT 2500 FT. THE ACCUMULATIONS APPEAR TO BE LOCALIZED TO THE HEAVIER SHOWERS OVER THE HILLS...SO EVEN THOUGH SNOW LEVELS ARE FAIRLY LOW A NON-ROUTINE PRODUCT WAS NOT REQUIRED. MODELS SHOW A MORE STABLE AIR MASS MOVING INTO NORTHWEST CALIFORNIA FAIRLY QUICKLY THIS EVENING AS A SHORT WAVE RIDGE ALOFT MOVES INTO THE PACIFIC NORTHWEST. CLEARING SKIES AND A COLD AIR MASS OVER THE AREA WILL PRODUCE COASTAL LOW TEMPERATURES IN THE LOWER TO MID 30S. A FROST ADVISORY WILL BE ISSUED FOR THE REDWOOD AND MENDOCINO COAST ZONES FOR LATE TONIGHT THROUGH TUESDAY MORNING. OTHERWISE...LEFT INDICATING OF LINGERING INSTABILITY OVER THE SOUTHERN CWA THIS EVENING AS SHOWERS DIMINISH...BUT EXPECT THAT TSTMS WILL BE FEW AND FAR BETWEEN. RAPIDLY ON THE HEELS OF THE DEPARTING SYSTEM...ANOTHER STORM WILL APPROACH DURING THE DAY ON TUESDAY. SOUTHERLY WINDS AHEAD OF THE SECOND FRONT WILL NOT PERSIST FOR VERY LONG AND DO NOT APPEAR STRONG ENOUGH TO PROVIDE ANY SIGNIFICANT WARMING...OR TO SCOUR COLD AIR OUT OF THE INLAND VALLEYS. THE 700H TEMPS ARE FORECAST TO DROP TO NEAR -15 DEG C TUESDAY EVENING SO BELIEVE THAT SNOW LEVELS WILL REMAIN FAIRLY LOW FOR THIS EVENT...NEAR 1500 FT OR BELOW. THE QUESTION THAT REMAINS IS WHETHER OR NOT THE QPF WILL BE SUFFICIENT TO PRODUCE ADVISORY LEVEL SNOW...AND PREFER TO WAIT FOR ANOTHER MODEL RUN BEFORE COMMITTING TO AN ADVISORY SCENARIO. MOST OF THE SNOWFALL WOULD OCCUR BETWEEN 00 TO 06Z AND OVERNIGHT...WITH THINGS WINDING DOWN BY WEDNESDAY AFTERNOON. AN UPPER RIDGE IS FORECAST TO BUILD INTO THE WEST COAST REGION BEGINNING WEDNESDAY AFTERNOON AND PERSISTING THROUGH THURSDAY. A FAIRLY STRONG UPPER TROUGH IS FORECAST TO APPROACH THE CALIFORNIA COAST FRIDAY MORNING...ACCOMPANIED BY HIGHER QPF VALUES COMPARED TO RECENT VALUES...APPROACHING 1.00 INCH OF PRECIPITATION. SNOW LEVELS WILL BE AROUND 5500 FEET FOLLOWING A COUPLE OF DAYS OF AIR MASS WARMING. MODEL AGREEMENT IS GOOD ON THE TIMING AND STRENGTH OF SYSTEMS THROUGH THE WEEK...BUT THEY BEGIN TO DIVERGE OVER THE WEEKEND. MADE FEW CHANGES TO THE EXTENDED AND LEFT SLIGHT CHANCE POPS ACROSS THE CWA. CC && .MARINE...AN ACTIVE PATTERN WILL REMAIN IN PLACE ACROSS THE N PAC THRU THE BALANCE OF THE WEEK. AS OF 18Z THE OPC SFC ANALYSIS SHOWS A HURRICANE FORCE LOW MOVING INTO S AK. THIS WILL BE FOLLOWED BY ANOTHER DVLPG HURRICANE FORCE LOW BY WED MOVING TOWARD SE AK. AS A RESULT OF THIS PATTERN...WINDS WILL TAPER TONIGHT BEHIND A TROF DROPPING TO THE SE...FOLLOWED BY A WEAK RIDGE. TUE EVENING AND NIGHT WILL BRING ANOTHER INCREASE IN WINDS AS A QUICK MOVING FRONT MARCHES THRU THE REGION. THIS WILL BE REPEATED AGAIN ON FRI WITH ANOTHER FRONT. AT THIS TIME SUSTAINED WINDS ARE EXPECTED TO REMAIN SUB GALE CRITERIA...BUT WILL BE MONITORED CLOSELY FOR POTENTIAL WARNINGS. DUE TO THIS ACTIVE N PAC PATTERN SWELL WILL REMAIN ELEVATED THRU THE WEEK. THERE WILL BE PEAKS AND LULLS...BUT THE VAST MAJORITY OF THE WATERS WILL MAINTAIN 10 FT PLUS SWELLS. THE MAIN PIECE TO WATCH WILL BE TUE NIGHT INTO WED. IF THE LOW MOVING THRU THE GULF OF AK TRACKS FURTHER S...THE NRN CAL COAST COULD SEE HIGHER SWELL THAN WHAT IS DEPICTED IN THE FORECAST. THIS MAY BRING THE NEED TO ISSUE A HIGH SURF ADVISORY FOR THE COAST. THAT SAID...AT THIS POINT MODELS CONTINUE TO REMAIN IN AGREEMENT WITH THE LOW LIFTING FURTHER N. PLEASE CONTINUE TO MONITOR THE FORECAST OVER THE COMING DAYS. AS FOR PRECIP...ISO SHOWERS WILL REMAIN ACROSS THE NRN AREAS WHILE SHOWERS AND ISO TSTMS WILL REMAIN OVERNIGHT ACROSS THE SRN ZONES. BFG && .AVIATION...A TROF MOVING THROUGH THE AREA TODAY HAS KEPT THE WINDS OFFSHORE ALLOWING FOR LIGHT TO MODERATE WINDS AT THE COASTAL AIRPORTS. ONCE THIS TROF DROPS THRU THERE MAY BE A SHORT TIME OF INC NW TO N WINDS. SHOWERS ARE TAPERING AT CEC AND WILL END IN THE NEXT FEW HRS AT ACV. UKI WILL REMAIN IN A SHOWERY REGIME WELL INTO THE OVERNIGHT HRS. THEREFORE...EXPECT INC CEILINGS AT THE COASTAL SITES BRINGING CEC AND ACV INTO VFR. UKI WILL BE BOUNCING BETWEEN MVFR AND VFR DUE TO SHOWERS SLIDING THRU THE AREA. BEHIND THE SHOWERS THE RIDGE WILL TAKE OVER ALLOWING FOR VFR THROUGHOUT. BFG && .EKA WATCHES/WARNINGS/ADVISORIES... CA... FROST ADVISORY REDWOOD AND MENDOCINO COAST ZONES TONIGHT NORTHWEST CALIFORNIA COASTAL WATERS... SCA FOR ALL WATERS THROUGH SAT VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Mar 8, 3:14 PM PST, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE EUREKA CA 314 PM PST MON MAR 8 2010 CAZ001-002-092315- REDWOOD COAST-MENDOCINO COAST- 314 PM PST MON MAR 8 2010 ...FROST ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FROST ADVISORY IS CURRENTLY IN EFFECT. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A FROST ADVISORY IS CURRENTLY IN EFFECT UNTIL TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA. CAZ003-004-076-092315- NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 314 PM PST MON MAR 8 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ANOTHER STORM SYSTEM WILL BRING ANOTHER ROUND OF SNOW TO ELEVATIONS NEAR OR BELOW 2000 FEET TUESDAY NIGHT INTO WEDNESDAY. MINOR SNOW ACCUMULATIONS ARE LIKELY WITH THIS STORM. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA.
In the hours before
Local storm report, Mar 8, 12:16 PM PST, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
1216 PM PST MON MAR 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 AM HAIL 22 S FORT BRAGG 39.12N 123.80W
03/08/2010 M0.25 INCH PZZ455 CA TRAINED SPOTTER
LOCATED IN ELK...22S FT BRAGG...SMALL HAIL AND
RAIN...RAINING SINCE MIDNIGHT.
0930 AM SNOW 1 W ORLEANS 41.30N 123.54W
03/08/2010 U0.0 INCH HUMBOLDT CA TRAINED SPOTTER
OBSERVER ON KLAMATH RIVER AT 450 FEET SAYS SNOW FALLING
ABOVE AT 2500 FEET. CURRENT TEMP AT 450 FEET 41
DEGREES...LOW 39 DEGREES.
0940 AM HEAVY RAIN GASQUET 41.85N 123.97W
03/08/2010 U0.00 INCH DEL NORTE CA PUBLIC
IN TOWN...BRIEF HVY RAIN OVERNIGHT...9 PM-9AM TOTAL
AMOUNT 0.28 INCHES. CURRENT TEMP 44 DEGREES...LOW 41
DEGREES WITH PC SKIES AND FLUFFY CUMULUS.
1145 AM SNOW 5 NE ORICK 41.33N 124.00W
03/08/2010 U0.0 INCH HUMBOLDT CA PARK/FOREST SRVC
LIGHT SNOW FALLING ABOUT 5 NE ORICK OR 7 MILES EAST
PRAIRIE CREEK STATE PARK ON BALD HILL RD AT LADY BYRD
JOHNSON GROVE. ELEVATION APPROXIMATE 1200 FEET.
&&
ASHFORDLocal storm report, Mar 8, 12:19 PM PST, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
1219 PM PST MON MAR 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1146 AM HAIL FORT BRAGG 39.44N 123.80W
03/08/2010 M0.25 INCH MENDOCINO CA TRAINED SPOTTER
TRAINED SPOTTER WORKING IN FT BRAGG REPORTED SMALL HAIL
IN SCATTERED SHOWERS/CLOUDY.
&&
ASHFORDLocal storm report, Mar 8, 2:27 PM PST, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
227 PM PST MON MAR 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL GUALALA 38.77N 123.53W
03/08/2010 M0.25 INCH MENDOCINO CA TRAINED SPOTTER
HALF WAY BETWEEN GUALALA AND ANCHOR BAY AT 200
FEET...SHOWERS WITH SMALL HAIL.
&&
ASHFORDLocal storm report, Mar 8, 2:27 PM PST, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE EUREKA CA
227 PM PST MON MAR 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL GUALALA
03/08/2010 M0.25 INCH MENDOCINO CA TRAINED SPOTTER
HALF WAY BETWEEN GUALALA AND ANCHOR BAY AT 200
FEET...SHOWERS WITH SMALL HAIL.
&&
ASHFORDSpecial weather statement, Mar 8, 6:13 PM PST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA CA
613 PM PST MON MAR 8 2010
CAZ001-090300-
HUMBOLDT CA-
613 PM PST MON MAR 8 2010
THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL HUMBOLDT COUNTY IN NORTHWEST CALIFORNIA
UNTIL 700 PM PST
AT 608 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES NORTH OF ARCATA..MOVING SOUTH AT 20 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND HAIL UP TO DIME SIZE.
LOCATIONS IMPACTED INCLUDE...
ARCATA...
EUREKA...
LAT...LON 4084 12419 4089 12415 4103 12411 4105 12416
4111 12415 4113 12401 4077 12392 4077 12394
4071 12394 4066 12422
TIME...MOT...LOC 0213Z 355DEG 16KT 4103 12411
JCAThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 3:06 AM PST | Winter Weather Advisory | EKA | 24 hr |
Nearby
Special Weather Statements in California, 2010Every special weather statement in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.